MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE® TLX INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE® TLX INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 1742606
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device has been returned for evaluation; the interbody device was repositioned.Review of event notes indicated a size 9mm implant was required per sizing instrumentation, but are available in 8mm and 10mm sizes.The 10mm was recommended but surgeon preference was to use the 8mm.Radiographs received confirmed migration into the vertebral foramen.The cause of this reported event is related to implant size selection and possible anatomical characteristics of the patient.The revision procedure to reposition the migration was completed on (b)(6) 2016 without issue or patient injury.Labeling review: "potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s) loss of fixation." "correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants." device remains in-situ.
 
Event or Problem Description
A (b)(6) male patient underwent a procedure at l4-l5 on (b)(6) 2016.Post-operative radiographs showed the implant migrated into the foramen.The patient was complaining of pain.A revision took place on (b)(6) 2016 in which the implant was repositioned.No patient injury was reported.

Brand Name
NUVASIVE® TLX INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6025015
Report Number2031966-2016-00074
Device Sequence Number55125
Product Code MAX
UDI-Device Identifier00887517670694
UDI-Public00887517670694
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153627
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number1742606
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2016
Initial Report FDA Received Date10/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR